Format

Send to

Choose Destination
Yonsei Med J. 2011 Jan;52(1):207-9. doi: 10.3349/ymj.2011.52.1.207.

Hemopericardium following acupuncture.

Author information

1
Department of Emergency Medicine, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea.

Abstract

Acupuncture-related hemopericardium is a rare but potentially fatal complication. We describe a hemopericardium that occurred shortly after acupuncture in a 55-year-old woman. A chest CT scan and echocardiography revealed a hemopericardium, and pericardiocentesis was then immediately and successfully performed. Subsequently, her clinical course improved. This case increases the attention of emergency physicians for acupuncture-related complications, especially hemopericardium, and the necessity of rapid diagnosis and management.

Comment in

PMID:
21155058
PMCID:
PMC3017702
DOI:
10.3349/ymj.2011.52.1.207
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Yonsei University College of Medicine Icon for PubMed Central
Loading ...
Support Center